NEPHROGENIC DIABETES INSIPIDUS RELATED TO CHEMOTHERAPEUTIC TOXICITY, A RARE COMPLICATION CASE REPORT
Karina Faisha,Srisadono Fauzi Adiprabowo,Wira Febrisandi Irsan,Hikari Ambara Sjakti,Henny A Puspitasari
Background : Major highlight in the management of high-risk nonmetastatic rhabdomyosarcoma is intensive chemotherapy with carboplatin and ifosfamide. Despite of targeting the malignant cells, they also affects the tubular cells. Carboplatin affects proximal tubules cells, and ifosfamide affects all of the nephron segments. Although rare, nephrogenic diabetes insipidus may occur as one of the complications.
Case Presentation Summary : A 3.5 year old girl with vaginal rhabdomyosarcoma was undergone her forth chemotherapy protocol. She had never experienced any side effects during previous cycle. No physical and laboratory abnormality was found prior to admission. Two doses of carboplatin (800 mg/m2) and five doses of ifosfamide (9000 mg/m2) were administered intravenously for 5 days. She received 3000 mL/m2 hydration of electrolytes with carbohydrates (KA-EN 1B?) per day. On day 3, she started to have polyuria (diuresis: 5 mL/kg/hour – 22 mL/kg/hour). On day 6, she was diagnosed as sepsis accompanied by diarrhea with some dehydration and polyuria. The appropriate management was given as per protocol after diarrhea resolved. To evaluate polyuria, she was given nothing per oral with IV fluid according to Holliday-Segar calculation. Strict fluid balance was recorded and polyuria was evident despite of normal fluid intake. Baseline data showed normal plasma osmolarity and low urine osmolarity (102.1 m osmol/kg). She underwent DDAVP test using oral Minirin® 400 mcg, yet polyuria occurred and low urine osmolarity found (130.3 m osmol/kg). She was then diagnosed as nephrogenic diabetes insipidus responsive to oral hydrochlorothiazide.
Learning Points/Discussion : Oncology patient who received carboplatin and ifosfamid agents should be monitored closely for nephrotoxicity effects by measuring diuresis and renal function